Follow
Share

She wants to eliminate which ones are making her tired. Problem with that is all but one of them list drowsiness as a side effect. So today she decided she won't take the a fib one that doesn't cause drowsiness. Telling her that just gets me the stubborn stare. She has dementia and I am the one who gives her her meds. So it's in God'S hands now. How can't reason with dementia and I'm not shoving them down her throat.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Thanks for all the feedback. I do give het B12 in addition to another B complex. She likes her vitamins. I called the dr because I want it documented that I`m doing what needs to be done. At next dr appointment there will be a cognitive assessment in addition to a social worker. Every day adventures. Thank you everyone.
Helpful Answer (1)
Report

What I have found with my mom who has dementia is that her reasoning is linear, not reasonable and not budgable. Once she gets an idea in her head, it's her truth. Call her doc and report this, because it seems to be a change in mental status. Also, is she seeing a geriatrician? The elderly body works differently, and sometimes a lower dose dose as well. Call and have her seen.
Helpful Answer (1)
Report

When mom did this, I offered to dump the whole pill box. "Don't take any meds at all" I told her "It will all be over in 48 hours. Is that what you want?"
Then I explained each pill. She objected to the anxiety pill. I told her it helps keep her heart steady, because when she has anxiety her heart is very irregular. Absolutely true. She took her pills.
Helpful Answer (1)
Report

That is one reason that my mother is SO much better off at a NH. She never took a pill in her life, but now, the RN comes around and everyone just complies. Good luck.
Helpful Answer (0)
Report

I'm so sorry. I would let her Dr. know that she is doing this, and that you have tried reasoning with her, but that her dementia is in control of her reasoning center. Hugs.
Helpful Answer (1)
Report

Kedwards460, that happened to me, for myself. But I cut back on my meds with my doctors' blessings first.

I, too, was getting way too tired throughout the day. So I cut my blood pressure pill in half and that helped... of course my cardiologist knew I would be doing that and she was ok with that as long as my heart issue didn't become a noticeable symptom again. If the symptoms showed up, back to my regular doses.

Kedwards460, have the doctor check your Mom for vitamin B12 [via a blood test] as below average B12 can make one feel sleepy.
Helpful Answer (1)
Report

Been there done that. Mom has decided she and only she will decide. I told her time and time again we should discuss this with her dr. Told her again today and was told she will not discuss this nor will I. After all "mom knows best". She needs to be in a nursing home where she can fight with them about her meds
Helpful Answer (1)
Report

Most (if not all) medications say on the side of the bottle that it could cause drowsiness whether it actually does or not. If your mom is concerned about the meds that make her tired be supportive of her and suggest she see the Dr. to discuss it. As you know, your mom shouldn't be cherry picking her meds, there are all kinds of things that can go wrong in doing that.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter